Advanced Search
MyIDEAS: Login to save this article or follow this journal

Un réexamen de la relation non linéaire entre déficits budgétaires et croissance économique

Contents:

Author Info

  • Alexandru Minea
  • Patrick Villieu

Abstract

We propose a simple theoretical model showing the existence of non-linear effects of fiscal deficits on economic growth, depending on the public debt to gdp ratio. For low debt values, raising deficit is growth increasing, as the debt burden raise may be absorbed by a decrease in government consumption. When public debt is high, government can no longer reduce public consumption, and productive spending must negatively adjust, therefore raising deficits becomes growth-reducing. We aim confirming the robustness of our results in an empirical analysis using data from 19 oecd countries. Estimations exhibit the existence of a non-linear effect of fiscal deficits on economic growth, depending on the public debt ratio. Classification JEL : H62, H63, E62

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.cairn.info/load_pdf.php?ID_ARTICLE=RECO_593_0561
Download Restriction: restricted

File URL: http://www.cairn.info/revue-economique-2008-3-page-561.htm
Download Restriction: restricted

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Presses de Sciences-Po in its journal Revue économique.

Volume (Year): 59 (2008)
Issue (Month): 3 ()
Pages: 561-570

as in new window
Handle: RePEc:cai:recosp:reco_593_0561

Contact details of provider:
Web page: http://www.cairn.info/revue-economique.htm

Related research

Keywords:

Find related papers by JEL classification:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Eggoh C. Jude, 2010. "Financial Development And Growth: A Panel Smooth Regression Approach," Journal of Economic Development, Chung-Ang Unviersity, Department of Economics, vol. 35(1), pages 15-33, March.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:cai:recosp:reco_593_0561. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Jean-Baptiste de Vathaire).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.